... week ago, the day before I had carpal tunnel surgery. I have been very dizzy, emotional and want to sleep a lot. How long does this last and how can I manage the symptons and function. Thank god I haven't had to go anywhere because of my surgery but that was 6 days ago. Please help!
Call the doctor. You may have tapered too quickly. Also, since you have had surgery, your system had a shock and you need to allow for anesthetic recovery time. You probably have pain. You haven't started PT. The doctor can get it figured out. Good luck and I hope you heal quickly.
Hi, it doesn't sound as though you were ready to discontinue the Effexor. Was this a requirement for you to be able to have surgery? I would contact your doctor and explain how you are feeling... You might need to go back to some medication to help you mentally for a while? I hope you are feeling better soon
I am a firm believer that you must taper slowly off of Effexor. If you are already down to taking zero Effexor and your symptoms are bearable and you are sleeping ok, then stay with it and you will eventually be free. In my experience, the withdrawal can cause you to be more depressed and emotional than you were originally when you began taking the Effexor. If you are experiencing serious depression symptoms, you may need to back up a bit and take a small dose in order to keep yourself functioning near normal. I have tried to stop taking Effexor several times. I was originally prescribed a 225 mg dosage 10 years ago. I am down to 75 mg after beginning to taper off 6 months ago. Some people believe that the length of time tapering should depend upon how long you have been taking the drug. I have reduced my dosage several times and have stayed at the reduced level for a couple of months at a time. I will begin a new reduction soon, down to 37.5 mg.
There actually is a capsule of Effexor XR at that dose. I believe that my body is adapting to less and less of the drug, but it takes time, so go slooooow. I have heard of people opening the capsule and counting out the tiny individual little balls, once they get down below 37.5 mg. The doctors can be clueless about this withdrawal. Hopefully you have a doc who knows about this process already, or is open to listening and learning, and can acknowledge just how uncomfortable the withdrawal off this drug can be. Let us know how you are doing. You are in my thoughts.
- Effexor XR Information for Consumers
- Effexor XR Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor XR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Feb 2010 • 1 answer
Posted 11 May 2012 • 2 answers
Posted 26 Aug 2012 • 3 answers
Posted 17 Nov 2012 • 5 answers
Posted 23 Sep 2016 • 4 answers